# SDR CA130605006

- Difficulty date: May 28, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 429
- Engine: Pwc PW207D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT IS AOG DUE TO ENGINE METAL PARTICLES.  FIRST ENGINE CHIP LIGHT REPORTED 16 MAR 2013 AT 94.7 HOURS.  SMALL AMOUNT OF VERY FINE PARTICLES AND SEDIMENT FOUND ON THE CHIP PLUGS.  PROCEDURES FOLLOWED IAW THE MANUAL AND ACFT RETURNED TO SERVICE.  ON 03 APRIL 2013 AT 104.7 HOURS DURING A ROUTINE INSPECTION, A VERY FEW FINE PARTICLES OF METAL WERE FOUND ON THE LOWER CHIP PLUG.  NO CHIP LIGHT.  PROCEDURES REVIEWED IAW THE MANUAL AND ACFT RETURNED TO SERVICE.  AT 174.0 HOURS, 28 MAY 2013, CONDUCTED THE 20-HR CHECK IAW ASB 407-13-99/CEB A-72-60-75 AND FOUND BOTH CHIP PLUGS HEAVILY LADEN WITH METAL PARTICLES, WITH THE GREATER AMOUNT ON THE LOWER PLUG.  PILOT ADVISES THE CHIP LIGHT DID NOT ILLUMINATE.  THE QTY AND SIZE OF AT LEAST 2 OR 3 OF THE METALLIC PARTICLES EXCEEDS THE CRITERIA 0.79 MM, REF 72-00-00, PAGE 339 AND THE ACFT IS PRESENTLY AOG. REMOVAL AND INSPECTION OF THE ENGINE OIL FILTER REVEALED NO METAL PARTICLES NOR CARBON DEPOSIT.
